Ohio, 2013

Hail and Damaging Winds in Ohio, June 25, 2013

June 25, 2013 · NWS PBZ · 58 events in 8 counties and zones

An outflow boundary situated over interstate 80 became the focus for thunderstorm development as several upper level disturbances rounded a flattening ridge over the plains. These storms eventually congealed into several lines, one near the western Pennsylvania/Ohio border and another further back into Ohio southern lower Michigan, that moved southeastward through the evening of the 25th and…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$60,000
Crop damage
None recorded
Events
58

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

An outflow boundary situated over interstate 80 became the focus for thunderstorm development as several upper level disturbances rounded a flattening ridge over the plains. These storms eventually congealed into several lines, one near the western Pennsylvania/Ohio border and another further back into Ohio southern lower Michigan, that moved southeastward through the evening of the 25th and early on the 26th. In addition to widespread reports of wind damage and hail, training thunderstorms dumped two to four inches of rain and caused areas of flooding across east central Ohio and adjacent areas in western Pennsylvania.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 25, 1:45 PM EST, 31 minutes earlier.

Area forecast discussion, Jun 25, 1:45 PM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
245 PM EDT TUE JUN 25 2013

.SYNOPSIS...
WARM AND HUMID CONDITIONS WILL CONTINUE. IN ADDITION...SEVERAL
UPPER LEVEL DISTURBANCES WILL BRING THE CHANCE FOR SHOWERS AND
THUNDERSTORMS UNTIL A COLD FRONT PASSES ON THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
LOOKS LIKE CONVECTION WILL CONTINUE TO DEVELOP IN THE VICINITY OF
THE TRAILING OUTFLOW BOUNDARY THAT IS CURRENTLY SET UP ROUGHLY
ALONG THE I-80 CORRIDOR. WHILE THE MESOSCALE ANALYSIS SUGGESTS
PLENTY OF INSTABILITY...WITH CAPE IN EXCESS OF 2500-3000
J/KG...SHEAR CONTINUES TO REMAIN MARGINAL AT BEST. THIS HAS LEAD
TO VERY DISORGANIZED STORMS THUS FAR.

HOWEVER...SEVERAL OF THE HI RES MODELS ARE CONTINUING TO SUGGEST A
BIT MORE ORGANIZATION BY LATE THIS AFTERNOON. BOTH THE HRRR AND
4KM NAM SUGGEST THAT A MCS WILL DEVELOP AND PROPAGATE ALONG THIS
SLOWLY SINKING BOUNDARY MENTIONED ABOVE...CROSSING THE FORECAST
AREA BY 8PM. NOT COMPLETELY SOLD ON MCS DEVELOPMENT BUT...SINCE THE
DETERMINISTIC MODELS CONTINUE TO SHOW A BREAK DOWN IN THE RIDGE AS
A WEAK SHORTWAVE MOVES ACROSS THE GREAT LAKES THIS
EVENING...BELIEVE THIS COULD BE ENOUGH TO AT LEAST HELP SOME STORMS
REACH STRONG TO SEVERE LEVELS. FOR NOW...CONTINUED THE SCATTERED
COVERAGE WORDING FOR THUNDERSTORMS AND WILL CONTINUE TO MONITOR
UPSTREAM TRENDS.

A SIMILAR SCENARIO REMAINS IN PLACE FOR WEDNESDAY. MODEL
SOUNDINGS CONTINUE TO SUGGEST A BRIEF NORTHWESTERLY WIND COMPONENT
AT MID LEVELS COULD POSSIBLY HELP SUPPORT STRONGER STORMS WEDNESDAY
AFTERNOON...BUT COVERAGE REMAINS UNCERTAIN.

A PERSISTENCE FORECAST FOR TEMPERATURES WAS MAINTAINED THROUGH THE
PERIOD.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
STRONG AGREEMENT AMONGST NCEP CHAIN ON A MODEST MID LVL WAVE
CROSSING THE WESTERN GREAT LAKES WED NGT INTO THUR.  CONFIDENCE HAS
INCREASED TO RAISE POPS FURTHER INTO THE CATEGORICAL RANGE.  TIME OF
DAY DOES NOT LEND ITSELF TO HAZARDOUS WEATHER...SO PRESENT THINKING
IS WE EXPERIENCE A WELCOME RAIN WITH SCATTERED SUB-SEVERE STORMS.
PROGRESSIVE PATTERN WITH IMPULSES CROSSING EVERY 18 TO 24 HOURS DOES
NOT LEND ITSELF MUCH TIME FOR INSERTION OF DRY WEATHER.  CONTINUED
WITH CHANCE POPS THE BALANCE OF SHORT TERM AS INHERITED DATASET
PRESENTLY ILLUSTRATES.

THERMODYNAMIC PARAMETERS ARE NOT IMPRESSIVE FRIDAY FOR A SEVERE
THREAT DESPITE A STRONG KINEMATIC ENVIRONMENT.  SBCAPES PUSH 2.0
KJKG-1 W OF I-77 ALONG WITH BETTER BL EQUIV POT TEMP ADV...BUT MID
LVL LAPSE RATES ARE MARGINAL /AROUND 5CKM-1 OR LESS/.

AS H5 CYCLONE COILS UP ACRS EASTERN CANADA...ASSOCIATED HEIGHT FALLS
WILL BRING COOLER AND LESS HUMID WEATHER OVER THE WEEKEND.
INTERSECTION OF INSTABILITY AND LIFT WILL COINCIDE ON THE LEADING
EDGE OF H7-H3 DCVA SUPPORTING RW/TRW DEVELOPMENT CLOSER TO LAKE
ERIE.  A COLD FRONT ENCROACHES SAT NGT BUT LIMITED MOISTURE
ACCOMPANIES IT.

DUE TO STAGNANT PATTERN LEANED HEAVILY ON BIAS CORRECTED MOSGUIDE
GRIDS FOR TEMPS WHICH HAVE PREFORMED WELL RECENTLY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
A SERIES OF SHRTWVS WL CONT TO DROP SE ACRS THE GT LKS RGN THRU
MOST OF THE PD. THIS WL SPPRT SHWR/TSTM CHCS AT LEAST THRU SAT.
MOISTURE MORE IN QUESTION BY SUN SO ONLY MENTIONED SLGT CHC POPS
THEN. OTRW...WENT NO HIGHER THAN CHC POPS ATTM DUE TO TIMING
UNCERTAINTIES IN INDIVIDUAL SHRTWVS. EXP TEMPS NR OR A SLGTLY ABV
SEASONAL AVGS UNTIL HIGH PRES BLDS IN LT IN THE PD WITH SLGTLY BLO
AVG READINGS.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
VFR CONDS CURRENTLY. BECOMING MORE UNSTABLE AS THE HEATING
CONTINUES. DISTURBANCE MOVING ALONG THE OUTFLOW BOUNDARY FROM THE
OVERNIGHT MCS WILL BE THE FOCUS OF THE NEXT CLUSTER OF STORMS THAT
WILL MOVE THROUGH THE TAF SITES EARLY THIS EVENING WITH MVFR
RESTRICTIONS IN TSRA. PTCHY MVFR IN BR IS PSBL FOR MANY TAF SITES
DURING THE SUNRISE HOURS ON WEDNESDAY.

OUTLOOK.../WEDNESDAY THROUGH SATURDAY/...
VFR IS EXPD MUCH OF THE TIME...ALTHOUGH A SERIES OF DISTURBANCES
WL BRING DAILY CHCS OF SHWRS/TSTMS WITH THE HIGHEST CHC BEING
THU/THU NGT.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jun 25, 8:29 AM EST, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
929 AM EDT TUE JUN 25 2013

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-261330-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
929 AM EDT TUE JUN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SLIGHT RISK FOR SEVERE STORMS LATE THIS AFTERNOON AND EVENING. THE MAIN
THREAT WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SLIGHT RISK FOR SEVERE STORMS WEDNESDAY. THE MAIN THREAT WILL BE LARGE
HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jun 25, 10:59 AM EST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1159 AM EDT TUE JUN 25 2013

PAZ016-251615-
JEFFERSON PA-
1159 AM EDT TUE JUN 25 2013

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL JEFFERSON COUNTY...

AT 1155 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF BROCKWAY...MOVING EAST AT 40 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

  LOCATIONS IMPACTED INCLUDE...
  BROCKWAY...

PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.

LAT...LON 4120 7871 4119 7877 4113 7880 4114 7884
      4129 7879 4126 7873 4124 7874 4123 7870
      4120 7870

34
Special weather statement, Jun 25, 2:00 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
300 PM EDT TUE JUN 25 2013

OHZ040-041-251930-
CARROLL OH-COLUMBIANA OH-
300 PM EDT TUE JUN 25 2013

...A STRONG THUNDERSTORM WILL AFFECT COLUMBIANA AND NORTHEASTERN
CARROLL COUNTIES...

AT 257 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES WEST OF
AUGUSTA...MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

  LOCATIONS IMPACTED INCLUDE...
  AUGUSTA...            EAST ROCHESTER...     MECHANICSTOWN...
  MILLPORT...           SALINEVILLE...
  GUILFORD LAKE STATE PARK...                 SALEM...
  LISBON...             LEETONIA...

PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.

LAT...LON 4091 8081 4091 8074 4064 8060 4057 8112
      4073 8119 4073 8110 4080 8109 4091 8082

34

The radar

The Pittsburgh radar (KPBZ), 54 km away, was scanning. The volume nearest the first event began at 19:17 UTC.

Open the radar archive at this moment

Event by event

30 hail, 28 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Columbiana

When
June 25, 2:16 PM EST
Where
Columbiana County, 0.87 mi NW of Gavers
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
40.710, -80.810

Local law enforcement reported several trees down in and around Gavers.

Hail, Tuscarawas

When
June 25, 2:45 PM EST
Where
Tuscarawas County, Bolivar
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
40.650, -81.450

Hail, Muskingum

When
June 25, 3:03 PM EST
Where
Muskingum County, Nashport
Measured
0.75 in hail
Reported by
Public
Coordinates
40.070, -82.180

Hail, Coshocton

When
June 25, 3:40 PM EST
Where
Coshocton County, 0.87 mi NE of Conesville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.190, -81.890

Thunderstorm Wind, Coshocton

When
June 25, 3:40 PM EST
Where
Coshocton County, 0.69 mi S of Coshocton
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
40.260, -81.850

Trained spotter reported a steel roof blown off of a building in the center of town.

Thunderstorm Wind, Coshocton

When
June 25, 3:40 PM EST
Where
Coshocton County, 0.75 mi S of West Lafayette Prts
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Department of Highways
Coordinates
40.239, -81.728

Ohio department of highways reported trees down along Route 93.

Thunderstorm Wind, Coshocton

When
June 25, 3:45 PM EST
Where
Coshocton County, 0.82 mi W of Coshocton
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
40.271, -81.865

A Trained spotter reported multiple trees down at Mulberry and 4th Street in Coshocton.

Thunderstorm Wind, Coshocton

When
June 25, 3:47 PM EST
Where
Coshocton County, 1.74 mi NNE of Orange
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Department of Highways
Coordinates
40.301, -81.663

Ohio department of highways reported trees down along Route 751.

Thunderstorm Wind, Tuscarawas

When
June 25, 3:53 PM EST
Where
Tuscarawas County, Newcomerstown
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
40.270, -81.600

Local law enforcement reported multiple trees down on East State Street.

Thunderstorm Wind, Tuscarawas

When
June 25, 4:12 PM EST
Where
Tuscarawas County, 1.72 mi WSW of Uhrichsville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Department of Highways
Coordinates
40.390, -81.360

Ohio department of highways reported trees down along North Wardell Street.

Thunderstorm Wind, Tuscarawas

When
June 25, 4:15 PM EST
Where
Tuscarawas County, 0.87 mi NE of Uhrichsville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Department of Highways
Coordinates
40.410, -81.320

Ohio department of highways reported trees down along Roxford Church Road.

Thunderstorm Wind, Coshocton

When
June 25, 4:20 PM EST
Where
Coshocton County, 0.69 mi N of Warsaw
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
40.340, -82.000

The public reported multiple trees down blocking multiple roads in Warsaw.

Thunderstorm Wind, Coshocton

When
June 25, 4:26 PM EST
Where
Coshocton County, 0.86 mi W of Coshocton
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
40.268, -81.866

The public reported a roof was blown off of a house on West Pine Street.

Thunderstorm Wind, Harrison

When
June 25, 4:26 PM EST
Where
Harrison County, 0.69 mi N of Freeport
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Department of Highways
Coordinates
40.210, -81.270

Department of Hiways reported trees down.

Thunderstorm Wind, Muskingum

When
June 25, 4:35 PM EST
Where
Muskingum County, 0.69 mi N of Hopewell
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
39.960, -82.170

Law enforcement reported trees down.

Thunderstorm Wind, Coshocton

When
June 25, 4:39 PM EST
Where
Coshocton County, 3.35 mi NE of Mound
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
40.430, -81.800

Department of Highways reported trees down along Route 643.

Thunderstorm Wind, Columbiana

When
June 25, 4:40 PM EST
Where
Columbiana County, 2.07 mi S of Homeworth
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
40.800, -81.070

Local law enforcement reported trees down on Bayard Road in West Township.

Thunderstorm Wind, Columbiana

When
June 25, 4:43 PM EST
Where
Columbiana County, 0.39 mi SSW of East Rochester
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
40.745, -81.033

Ohio Department of Highways reported trees down along US 30.

Thunderstorm Wind, Carroll

When
June 25, 4:44 PM EST
Where
Carroll County, 2.76 mi S of Kilgore
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
40.430, -81.000

Law enforcement reported multiple trees down.

Thunderstorm Wind, Columbiana

When
June 25, 4:44 PM EST
Where
Columbiana County, 0.87 mi SW of New Garden
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
40.790, -80.930

Emergency management reported trees down.

Hail, Guernsey

When
June 25, 4:45 PM EST
Where
Guernsey County, 2.11 mi W of Salt Fork Lake
Measured
1 in hail
Reported by
Department of Highways
Coordinates
40.120, -81.560

Thunderstorm Wind, Harrison

When
June 25, 4:45 PM EST
Where
Harrison County, 1.73 mi ESE of Cadiz Harrison Co Ar
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
40.220, -80.990

Local police reported multiple trees down.

Thunderstorm Wind, Carroll

When
June 25, 4:50 PM EST
Where
Carroll County, 3.18 mi NNE of Augusta
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Department of Highways
Coordinates
40.720, -80.990

Department of Highways reported trees down along Route 9 north.

Thunderstorm Wind, Tuscarawas

When
June 25, 4:50 PM EST
Where
Tuscarawas County, 1.72 mi WSW of Stone Creek
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
40.390, -81.580

Department of Highways reported trees down along Buckhorn Road.

Thunderstorm Wind, Guernsey

When
June 25, 4:51 PM EST
Where
Guernsey County, Indian Camp
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Department of Highways
Coordinates
40.100, -81.650

Department of Highways reported trees down along Route 658.

Thunderstorm Wind, Tuscarawas

When
June 25, 4:52 PM EST
Where
Tuscarawas County, 0.53 mi E of Stone Creek
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Department of Highways
Coordinates
40.400, -81.540

Department of Highways reported trees down along Williams Lake Road.

Hail, Columbiana

When
June 25, 4:58 PM EST
Where
Columbiana County, 1.25 mi WSW of Guilford
Measured
0.75 in hail
Reported by
Public
Coordinates
40.790, -80.870

Hail, Muskingum

When
June 25, 5:00 PM EST
Where
Muskingum County, Adamsville
Measured
1 in hail
Reported by
Department of Highways
Coordinates
40.070, -81.880

Hail, Muskingum

When
June 25, 5:00 PM EST
Where
Muskingum County, 1.48 mi NNE of Norwich
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
40.000, -81.790

Thunderstorm Wind, Columbiana

When
June 25, 5:02 PM EST
Where
Columbiana County, 2.83 mi NW of West Pt
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
40.727, -80.741

Emergency management reported trees down on De Sellem Road.

Thunderstorm Wind, Guernsey

When
June 25, 5:07 PM EST
Where
Guernsey County, 0.87 mi SE of Cambridge
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
40.020, -81.590

Local law enforcement reported trees down on the north side of Cambridge.

Hail, Muskingum

When
June 25, 5:17 PM EST
Where
Muskingum County, 1.26 mi WNW of Wortley
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.960, -82.000

Hail, Columbiana

When
June 25, 5:20 PM EST
Where
Columbiana County, Lisbon
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
40.780, -80.770

Thunderstorm Wind, Muskingum

When
June 25, 5:30 PM EST
Where
Muskingum County, 0.53 mi W of New Concord
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
40.000, -81.740

The public reported multiple trees down in New Concord, some of which fell on cars.

Thunderstorm Wind, Belmont

When
June 25, 5:33 PM EST
Where
Belmont County, Bethesda
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
40.020, -81.070

Department of Highways reported trees down.

Hail, Muskingum

When
June 25, 5:35 PM EST
Where
Muskingum County, 0.53 mi W of New Concord
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
40.000, -81.740

Thunderstorm Wind, Belmont

When
June 25, 5:45 PM EST
Where
Belmont County, St Clairsville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
40.080, -80.900

Department of Highways reported trees down.

Thunderstorm Wind, Belmont

When
June 25, 5:53 PM EST
Where
Belmont County, Klee
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
40.020, -80.750

Law enforcement reported trees down.

Hail, Guernsey

When
June 25, 5:54 PM EST
Where
Guernsey County, 0.87 mi SE of Cambridge
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.020, -81.590

Hail, Muskingum

When
June 25, 5:58 PM EST
Where
Muskingum County, 0.69 mi S of Black Run
Measured
1.75 in hail
Reported by
Public
Coordinates
40.090, -82.170

Hail, Muskingum

When
June 25, 5:58 PM EST
Where
Muskingum County, 1.26 mi ENE of Nashport
Measured
1 in hail
Reported by
Public
Coordinates
40.080, -82.160

Hail, Guernsey

When
June 25, 6:00 PM EST
Where
Guernsey County, 0.53 mi E of Stop
Measured
1.75 in hail
Reported by
Public
Coordinates
39.970, -81.540

Hail, Guernsey

When
June 25, 6:03 PM EST
Where
Guernsey County, 0.53 mi E of Stop
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.970, -81.540

Hail, Guernsey

When
June 25, 6:04 PM EST
Where
Guernsey County, 1.48 mi NNW of Claysville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.950, -81.680

Hail, Guernsey

When
June 25, 6:06 PM EST
Where
Guernsey County, 0.53 mi E of Stop
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
39.970, -81.540

Hail, Guernsey

When
June 25, 6:08 PM EST
Where
Guernsey County, 0.53 mi E of Stop
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.970, -81.540

Hail, Guernsey

When
June 25, 6:19 PM EST
Where
Guernsey County, 0.53 mi W of Lore City
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.980, -81.460

Hail, Coshocton

When
June 25, 6:26 PM EST
Where
Coshocton County, 0.87 mi NE of Conesville
Measured
1 in hail
Reported by
Public
Coordinates
40.190, -81.890

Hail, Muskingum

When
June 25, 6:35 PM EST
Where
Muskingum County, Frayszeburg
Measured
1 in hail
Reported by
Public
Coordinates
40.120, -82.120

Hail, Muskingum

When
June 25, 6:42 PM EST
Where
Muskingum County, 2.76 mi N of Sonora
Measured
1 in hail
Reported by
Public
Coordinates
40.020, -81.900

Hail, Muskingum

When
June 25, 7:03 PM EST
Where
Muskingum County, 0.53 mi E of Norwich
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
39.980, -81.790

Hail, Muskingum

When
June 25, 7:04 PM EST
Where
Muskingum County, 0.53 mi E of Norwich
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
39.980, -81.790

Hail, Guernsey

When
June 25, 7:42 PM EST
Where
Guernsey County, 2.07 mi S of Claysville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.900, -81.670

Hail, Guernsey

When
June 25, 8:30 PM EST
Where
Guernsey County, 2.14 mi SSE of Indian Camp
Measured
1.75 in hail
Reported by
Public
Coordinates
40.070, -81.640

Hail, Guernsey

When
June 25, 8:35 PM EST
Where
Guernsey County, 1.38 mi N of Cambridge
Measured
1.75 in hail
Reported by
Public
Coordinates
40.050, -81.600

Hail, Guernsey

When
June 25, 8:45 PM EST
Where
Guernsey County, 3.17 mi E of Indian Camp
Measured
1.75 in hail
Reported by
Public
Coordinates
40.100, -81.590

Hail, Guernsey

When
June 25, 8:45 PM EST
Where
Guernsey County, 0.69 mi S of Center
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.060, -81.530

Hail, Tuscarawas

When
June 25, 9:33 PM EST
Where
Tuscarawas County, 0.87 mi NW of Dover
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.530, -81.480

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2013Every state in 2013This day in weather historyWarnings in Ohio, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 465841, 465794, 465793, 465792, 465858, 465866, 465842, 465869, 465844, 465881, 465883, 465865, 465863, 465885, 465861, 465887, 465888, 465889, 465859, 465860, 465791, 465890, 465896, 465898, 465899, 465900, 465790, 465788, 465789, 465892, 465891, 465787, 465786, 465895, 465901, 465785, 465902, 465894, 465784, 465782, and more.